MAUDE Adverse Event Report: ARGON MEDICAL DEVICES HAWKINS III FLEXSTRAND BLN 20GA X 5CM; HAWKINS II FLEXSTRAND BLN

ARGON MEDICAL DEVICES HAWKINS III FLEXSTRAND BLN 20GA X 5CM; HAWKINS II FLEXSTRAND BLN
Model Number 253050
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/24/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Sample is unavailable for evaluation.Image was provided for investigation.A follow-up report will be provided once the image has been reviewed.
 
Event or Problem Description
We received on june 1st late afternoon the following complaint from rabin (beilinson) medical center, as outlined below the hospital queries if this is a known issue, if happened before and if reported.Product details: argon breast localization needle batch 11401333 cat no 253050.Complaint: on 24 may 2022, a marking press needle was inserted.During a surgery that day, it broke.No information about patient provided.
 
Additional Manufacturer Narrative
A review of the dhr and inspection records was conducted, and although a temporary deviation notice was given, there is no evidence that it contributes to the complaint.It was not necessary to check any other documentation in the course of investigating this complaint.1/2 broken needle returned and was used.Looked to be cut cleanly and slightly unraveled.Attached imaging showed the break off occurred during procedure.A review of the sample returned by the customer was performed.The customer returned the back half of the hook wire for a hawkins iii, severed cleanly slightly more than half way up the wire.According to imaging provided with the complaint, the hook wire half was still embedded in tissue when the wire severed.This is not a known issue; in fact, this is the first hawkins iii hook wire breakage ever recorded.The break did not happen at any known stress points on the wire (at the crimp site, on or near the ball weld for the hook), but instead apparently occurred quite near the surface of the skin during the operation.Given the clean nature of the severance (wire strands that make up the hook wire are of uniform length and only slightly unraveled), this most likely occurred as a result of an event in the user environment.The complaint is not confirmed for a manufacturing defect.
 
Event or Problem Description
We received on june 1st late afternoon the following complaint from (b)(6)medical center, as outlined below ¿ the hospital queries if this is a known issue, if happened before and if reported.Product details: argon breast localization needle batch 11401333 cat no 253050 complaint: on(b)(6)2022, a marking press needle was inserted.During a surgery that day, it broke (see image provided on next page).No information about patient provided.

Brand Name
HAWKINS III FLEXSTRAND BLN 20GA X 5CM
Common Device Name
HAWKINS II FLEXSTRAND BLN
Manufacturer (Section D)
ARGON MEDICAL DEVICES
1445 flat creek rd
athens TX 75751
Manufacturer Contact
elnaz rahman
1445 flat creek rd
athens, TX 75751
9036759321
MDR Report Key14644001
Report Number0001625425-2022-01020
Device Sequence Number5219394
Product Code GDM
UDI-Device Identifier00886333003860
UDI-Public00886333003860
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K870523
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number253050
Device Catalogue Number253050
Device Lot Number11401333
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2022
Supplement Date Received by Manufacturer06/02/2022
Initial Report FDA Received Date06/09/2022
Supplement Report FDA Received Date07/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown